Alert archive / Kentucky / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 2, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Mar 14, 2007, 5:28 PM EDT for Shelby County, Kentucky. It was in force for 32 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 14, 2007, 5:28 PM EDT (21:28 UTC)
- Expired
- Mar 14, 2007, 6:00 PM EDT
- In force
- 32 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
County Shelby County, KY
The radar
The Louisville radar (KLVX), 72 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 14, 5:28 PM EDT | HAIL 0.5 | Shelbyville, KY | |
| Mar 14, 5:33 PM EDT | HAIL 1 | 2 S Shelbyville, KY | DIME TO QUARTER SIZE HAIL COVERING THE GROUND AT MILE MARKER 35 ON INTERSTATE 64 |
| Mar 14, 6:02 PM EDT | HAIL 0.25 | Shelbyville, KY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.5 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 597 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 190 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLMK 142128 SVRLMK KYC211-142200- /O.NEW.KLMK.SV.W.0002.070314T2128Z-070314T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 528 PM EDT WED MAR 14 2007 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN SHELBY COUNTY IN NORTH CENTRAL KENTUCKY... * UNTIL 600 PM EDT... * AT 524 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR SHELBYVILLE..AND MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... PEYTONA BY 535 PM EDT... BAGDAD BY 540 PM EDT... REPORT SEVERE WEATHER TO YOUR NEAREST LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN LOUISVILLE. LAT...LON 3824 8535 3814 8516 3817 8503 3834 8503 $$ SCHOTT
3 follow-up statements
000 WWUS53 KLMK 142139 SVSLMK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 538 PM EDT WED MAR 14 2007 KYC211-142200- /O.CON.KLMK.SV.W.0002.000000T0000Z-070314T2200Z/ SHELBY KY- 538 PM EDT WED MAR 14 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT FOR NORTHEASTERN SHELBY COUNTY... AT 536 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR PEYTONA...OR ABOUT 31 MILES SOUTH OF CARROLLTON...MOVING NORTHEAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... BAGDAD BY 545 PM EDT... HAIL UP TO .88 INCHES IN DIAMETER HAS BEEN REPORTED TO THE EAST OF SHELBYVILLE. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT PROPERTY. LAT...LON 3824 8535 3814 8516 3817 8503 3834 8503 $$ SCHOTT
000 WWUS53 KLMK 142152 SVSLMK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 551 PM EDT WED MAR 14 2007 KYC211-142200- /O.CON.KLMK.SV.W.0002.000000T0000Z-070314T2200Z/ SHELBY KY- 551 PM EDT WED MAR 14 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT FOR SHELBY COUNTY... AT 549 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL IN SHELBY COUNTY. THE PREVIOUSLY WARNED STORM HAS WEAKENED AND MOVED INTO FRANKLIN COUNTY. A NEW SEVERE STORM WAS LOCATED NEAR SHELBYVILLE...OR ABOUT 25 MILES EAST OF LOUISVILLE...MOVING NORTHEAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... 9 MILES WEST OF PEYTONA BY 600 PM EDT... LAT...LON 3824 8535 3812 8531 3817 8503 3834 8503 $$ SCHOTT
000 WWUS53 KLMK 142203 SVSLMK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 602 PM EDT WED MAR 14 2007 KYC211-142212- /O.EXP.KLMK.SV.W.0002.000000T0000Z-070314T2200Z/ SHELBY KY- 602 PM EDT WED MAR 14 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SHELBY COUNTY EXPIRED AT 600 PM EDT... THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER SEVERE. HOWEVER STRONG STORMS REMAIN IN THE AREA PRODUCING PEA TO DIME SIZED HAIL. THESE ARE CAPABLE OF PRODUCING PERIODS OF HEAVY RAIN AND DEADLY LIGHTNING. LAT...LON 3824 8535 3812 8531 3817 8503 3834 8503 $$ SCHOTT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 14, 3:10 PM EDT, 2 hours 18 minutes earlier.
Area forecast discussion, Mar 14, 3:10 PM EDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 310 PM EDT WED MAR 14 2007 .SHORT TERM (TONIGHT AND THURSDAY)... UPPER AIR PATTERN CURRENTLY SHOWS A FAST ZONAL FLOW ACROSS THE NORTHERN TIER OF STATES...WITH A CUT OFF LOW ACROSS SOUTHEASTERN TEXAS. A SHARP COLD FRONT CURRENTLY LIES ACROSS THE SOUTHERN GREAT LAKES FROM MICHIGAN THROUGH NORTHERN ILLINOIS. SCATTERED THUNDERSTORMS WILL CONTINUE THIS AFTERNOON. SOME MAY BE STRONG WITH PEA SIZED HAIL AND GUSTY WINDS. THESE STORMS ARE FORMING IN AN UNSTABLE ENVIRONMENT (-5 LIS)...WITH LOW FREEZING LEVELS...BUT WITHOUT ANY SUBSTANTIAL UPPER AIR SUPPORT. EXPECT THE STORMS TO REMAIN SCATTERED THROUGH LATE AFTERNOON...THEN DIMINISHING FOR A FEW HOURS EARLY THIS EVENING. TONIGHT...THE COLD FRONT WILL SLOWLY WORK ITS WAY SOUTH...MOVING INTO SOUTHERN INDIANA BY MIDNIGHT AND ACROSS THE OHIO RIVER DURING THE MORNING HOURS TOMORROW. SURFACE CONVERGENCE ALONG THE FRONT...ALONG WITH A FAST MOVING UPPER DISTURBANCE...WILL GENERATE WIDESPREAD SHOWERS AND EMBEDDED THUNDERSTORMS FOR A SEVERAL HOUR PERIOD STRADDLING THE FRONTAL PASSAGE. TEMPERATURES WILL REMAIN QUITE MILD AHEAD OF THE PRECIPITATION TONIGHT...BUT DROP A GOOD 15 TO 20 DEGREES BEHIND THE FRONT. DEPENDING ON THE FRONTS TIMING...MANY AREAS ACROSS NORTHERN KENTUCKY MAY HAVE STEADY OR SLOWLY FALLING TEMPERATURES THROUGHOUT THE DAY TOMORROW. WITH THE SHALLOW NATURE OF THE COLD AIR INTRUSION AND GENERAL SOUTHWEST FLOW ALOFT...FEEL THAT RAIN MAY CONTINUE FOR SEVERAL HOURS BEHIND THE FRONTAL PASSAGE AND THAT IT MAY CONTINUE THROUGH THE AFTERNOON HOURS ACROSS OUR SOUTHERN COUNTIES. WINDS WILL BECOME NORTHERLY TOMORROW AFTERNOON AS CANADIAN HIGH PRESSURE BUILDS ACROSS THE UPPER MIDWEST. JSD && .LONG TERM (THURSDAY NIGHT THROUGH WEDNESDAY)... THURSDAY NIGHT THROUGH FRIDAY... COLD FRONT WILL CONTINUE TO THE SE...AND SHOULD HAVE PLENTY OF RAIN ALONG IT. LOOKS LIKE ALL OF THE INSTABILITY WILL BE SOUTH OF THE AREA. SO TOOK THE THUNDER CHC OUT AND WILL ONLY HAVE SHOWER WORDING. HAVE CATEGORICAL OVER THE FAR SERN CWA WITH INDIANA COUNTIES BEING DRY. BY 12Z FRIDAY...THINK ONLY THE FAR ESE PORTION OF THE CWA COULD SEE SOME RESIDUAL SHOWERS...BUT END THOSE CHANCES BEFORE NOON. HIGH TEMPS ON FRIDAY MAY STEADY OUT WITH COLD AIR ADVECTING INTO THE CWA FROM THE NORTH BEHIND THE FRONT. HIGHS SHOULD BE ABOUT FIVE DEGREES BELOW NORMAL GIVEN CLOUD COVER...CAA AND PRECIP CHANCES. FRIDAY NIGHT THROUGH SUNDAY... UPPER TROUGH MOVES ACROSS THE NERN CONUS...WITH COLD FRONT TO OUR SE DURING THIS PERIOD. SFC HIGH PRESSURE WILL MOVE ACROSS THE CWA...KEEPING THE AREA DRY THROUGH THE WEEKEND. HOWEVER...SLIGHTLY BELOW AVERAGE TEMPERATURES WILL BE THE RULE...ESPECIALLY ON SATURDAY WHERE HIGH TEMPS MAY RANGE FROM THE MID 40S NE TO THE LOW 50S SW. BELOW NORMAL YET NOT A COLD BLAST. NW FLOW WEAKENS A BIT FROM SAT TO SUN...AND WITH SFC HIGH PRESSURE IN PLACE...SUNDAY SHOULD BE A FEW DEGREES WARMER. THE HIGH WILL MOVE TO THE SE BY THE EVENING HOURS...VEERING WINDS AROUND TO THE SOUTH HELPING WITH THE REBOUND IN TEMPS. SUNDAY NIGHT THROUGH WEDNESDAY... DURING THIS PERIOD...SE CONUS HIGH WILL HELP SOUTHERLY WINDS PUMP MOISTURE INTO THE AREA AHEAD OF THE NEXT SYSTEM. THERE IS PRETTY DECENT MODEL AGREEMENT BETWEEN OPERATIONAL GFS AND ECMWF WITH THE SFC AND 500MB FIELDS. PATTERN IS GENERALLY SHOWING A WEAK NW FLOW ACROSS THE AREA...WITH A SMALL/WEAK SHORTWAVE AND ASSOCIATED SFC COLD FRONT TO THE NW APPROACHING THE AREA. ENSEMBLES REALLY HOLD OFF THE PRECIP ACROSS OUR CWA UNTIL MAINLY 12Z MON AND LATER...BUT SHOWING HINTS OF SHOWERS DEVELOPING AHEAD OF THE FRONT ACROSS OUR FAR NWRN CWA SUNDAY NIGHT...PROBABLY ENHANCED FROM SOUTHERLY FLOW. KEPT THE LOW CHC POPS IN ON MONDAY AND TUESDAY AS FRONT MOVES THROUGH THE AREA. LEFT THUNDER OUT AS PROGGED LI FIELDS ARE GREATER THAN ZERO. BY WEDNESDAY RIDGING WILL MOVE INTO THE AREA...AND WITH GOOD SWRLY FLOW...HAVE INCREASED TEMPS IN THE EXTENDED. WENT ABOUT 3-4 DEGREES ABOVE HPC FOR NOW...AS MEX/ENS ARE TRENDING TOWARD THIS WARMER AIR MIDWEEK. AL && .AVIATION (18Z TAFS)... ISOLATED SHOWERS WILL BECOME MORE WIDESPREAD BY 18 TO 19Z FOR SDF AND BWG. SCATTERED SHOWERS WILL PROBABLY HOLD OFF UNTIL AFTER 20Z FOR LEX. SOME THUNDERSTORMS ARE ALSO POSSIBLE. CEILINGS WILL REMAIN VFR EXCEPT FOR BRIEF MVFR ASSOCIATED WITH SHOWER ACTIVITY. SHOWER ACTIVITY WILL BECOME MORE WIDESPREAD AFTER MIDNIGHT. EXPECT SEVERAL HOURS OF SHOWERS WITH EMBEDDED THUNDER DURING THE EARLY MORNING HOURS AS SDF...LEX AND BWG. A COLD FRONT WILL MOVE SOUTH OF SDF AND LEX BY 14Z THURSDAY. EXPECT WINDS TO SHIFT TO THE NORTH AND MVFR CEILINGS OF 1 TO 2 THOUSAND FEET BEHIND THE FRONT. RAIN WILL LIKELY CONTINUE INTO EARLY AFTERNOON ACROSS BWG. JSD && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. &&
Hazardous weather outlook, Mar 14, 4:05 PM EDT, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 405 PM EDT WED MAR 14 2007 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-150830- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 405 PM EDT WED MAR 14 2007 /305 PM CDT WED MAR 14 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS EVENING AND TONIGHT. SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING HOURS. SOME OF THESE STORMS MAY BE STRONG...WITH THE MAIN THREATS BEING PEA SIZED HAIL...WIND GUSTS OF 35 TO 45 MPH...AND FREQUENT LIGHTNING. LOCALLY HEAVY RAINFALL WILL ALSO OCCUR WITH THE HEAVIEST STORMS. MOST OF THE ACTIVITY SHOULD STAY NORTH OF A LINE FROM OWENSBORO...TO ELIZABETHTOWN...AND TO RICHMOND. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY. A COLD FRONT WILL MOVE SOUTH OF THE OHIO RIVER ON THURSDAY. SHOWERS AND THUNDERSTORMS WILL BE LIKELY ACROSS THE FORECAST AREA...ENDING BY AFTERNOON ACROSS SOUTHERN INDIANA...BUT CONTINUING THROUGH THE EVENING HOURS ACROSS SOUTH CENTRAL KENTUCKY. FORECAST INSTABILITY AND WINDS FOR TOMORROW WILL MAKE SEVERE WEATHER QUITE UNLIKELY...BUT WIND GUSTS OF 35 TO 40 MPH AND FREQUENT LIGHTNING ARE POSSIBLE. IN ADDITION...HEAVY RAINFALL MAY ACCOMPANY ANY OF THESE SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THE FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL IN REPORTS OF GUSTY WINDS AND SMALL HAIL TO THE NATIONAL WEATHER SERVICE. AL
In the hours before
Local storm report, Mar 14, 4:32 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
432 PM EDT WED MAR 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL LOUISVILLE 38.22N 85.74W
03/14/2007 E0.50 INCH JEFFERSON KY TRAINED SPOTTER
STORM SPOTTER FROM GERMANTOWN REPORTED .5 INCH HAIL.
&&
SCHOTTSpecial weather statement, Mar 14, 4:46 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 446 PM EDT WED MAR 14 2007 KYZ030-142115- JEFFERSON- 446 PM EDT WED MAR 14 2007 ...HEAVY RAIN AND SMALL HAIL AFFECTING JEFFERSON COUNTY... AT 441 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ST. MATTHEWS...OR 6 MILES EAST OF LOUISVILLE...AND MOVING EAST AT 25 MPH. FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH... ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE... NEAR MIDDLETOWN BY 455 PM EDT. TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. SCHOTT
Special weather statement, Mar 14, 4:57 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 457 PM EDT WED MAR 14 2007 KYZ023-142115- HANCOCK- 357 PM CDT WED MAR 14 2007 ...STRONG STORM AFFECTING NORTHERN HANCOCK COUNTY... AT 350 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES EAST OF GRANDVIEW...OR 11 MILES EAST OF ROCKPORT...AND MOVING EAST AT 30 MPH. FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 30 TO 35 MPH... ARE EXPECTED WITH THIS STORM. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. SCHOTT
Local storm report, Mar 14, 5:00 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
500 PM EDT WED MAR 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0459 PM LIGHTNING LA GRANGE 38.40N 85.38W
03/14/2007 OLDHAM KY TRAINED SPOTTER
SPOTTER REPORTED LIGHTNING DAMAGED A HOME.
&&
SCHOTTSpecial weather statement, Mar 14, 5:03 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 503 PM EDT WED MAR 14 2007 INZ084-089-090-KYZ025-142315- CRAWFORD IN-PERRY IN-HARRISON IN-MEADE KY- INCLUDING THE CITIES OF...MARENGO...TELL CITY...CORYDON... BRANDENBURG 503 PM EDT WED MAR 14 2007 /403 PM CDT WED MAR 14 2007/ ...THUNDERSTORMS WITH VERY HEAVY RAIN... AT 455 PM EDT (355 PM CDT)...THUNDERSTORMS WERE PRODUCING HEAVY RAIN OVER PARTS OF PERRY...CRAWFORD AND HARRISON COUNTIES IN SOUTH CENTRAL INDIANA AND NORTHERN MEADE COUNTY IN NORTH CENTRAL KENTUCKY. THESE STORMS WERE MOVING EAST-NORTHEAST AROUND 30 MPH. SOME OF THE STORMS WERE MOVING OVER THE SAME LOCATIONS RESULTING IN HIGH RAINFALL AMOUNTS. NATIONAL WEATHER SERVICE DOPPLER RADAR HAS INDICATED THAT UP TO 2.5 INCHES OF RAIN MAY HAVE FALLEN ALREADY OVER PARTS OF CENTRAL PERRY COUNTY WITH 1 TO 2 INCHES OVER THE SOUTHERN HALF OF CRAWFORD AND HARRISON COUNTIES AND NORTHERN MEADE COUNTY. AN ADDITIONAL INCH OF RAIN IS POSSIBLE THROUGH 6 PM EDT (5 PM CDT). THIS COULD CAUSE SOME CREEKS AND SMALL STREAMS TO RISE AND COULD CAUSE MINOR FLOODING OF LOW LYING AREAS...WITH PONDING OF WATER ON MANY ROADS AS WELL. DRIVE CAUTIOUSLY WHEN HEAVY RAIN IS OCCURRING. PEA SIZE HAIL IS ALSO POSSIBLE WITH THE STRONGEST THUNDERSTORMS. FUNK
Special weather statement, Mar 14, 5:10 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 510 PM EDT WED MAR 14 2007 KYZ031-033-034-142200- HENRY-OLDHAM-SHELBY- 510 PM EDT WED MAR 14 2007 ...HEAVY RAIN AND SMALL HAIL AFFECTING HENRY...OLDHAM AND SHELBY COUNTIES... AT 507 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS MOVING NORTHEAST AT 30 MPH...ONE STORM ENTERING SOUTHERN SHELBY COUNTY...AND ANOTHER MOVING ACROSS SOUTHERN OLDHAM COUNTY TOWARDS SOUTHERN HENRY COUNTY. FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 30 TO 35 MPH... ARE EXPECTED WITH THIS STORM. TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. SCHOTT
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 1:56 PM EDT | Severe Thunderstorm Warning | LMK | Washington | 20 min |
| Mar 14, 6:42 PM EDT | Severe Thunderstorm Warning | LMK | Harrison | 18 min |
| Mar 14, 7:03 PM EDT | Severe Thunderstorm Warning | LMK | Breckinridge | 42 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.